# SDR 99UAL900403

- Difficulty date: July 27, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N165UA
- Make and model: Boeing 747238B
- Aircraft serial: 21658
- Engine: Pwa JT9D7J
- System (JASC): 2610 · Detection System
- Part: Fire Wire
- Part number: W654W89318R
- Condition: Chafed
- Location: Nr 1 Engine
- Stage of operation: NR
- Nature of condition: N
- Precautionary procedure: E

## Discrepancy

NR 1 ENGINE 'B' FIRE NEEDLE IN FIRE ZONE: TESTED A NEEDLE AND GOT FAULT LIGHT: SELECTED 'B' LOOP AND NO FIRE WARNING: NOTICED BREATHER TEMP RISING (180): SHUT ENGINE DOWN.  THE LWR AFT FIRE LOOP WIRING FOR BOTH A/B SYS CHAFED THROUGH THE INSULATION.  THE CULPRIT WAS FOUND TO BE THE COWLING RIB THAT IS CLOSEST TO THE FWD END OF THE LWR AFT LOOP, RIGHT SIDE AT ABOUT 4 O'CLOCK AND 12 INCHES AFT ON FWD END OF COWLING.  THIS RIB, FIRST RIB IN COWL COVER, WAS RUBBING ON WIRING ABOUT 1-2 INCHES FROM THE LOOP CONNECTION.  THE WIRE HARNESS WAS REPAIRED USING NEW LUGS AND THE CLAMP WAS REPOSITIONED 180 DEGREES TO CLEAR THE COWLING RIB.  THE SYSTEM WAS TESTED AND PASSED.
